Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 10, 2007, 5:01 PM MST for Pima County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2007, 5:01 PM MST (00:01 UTC)
- Expired
- Aug 10, 2007, 5:30 PM MST
- In force
- 29 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 158 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2493 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 110001 SVRTWC AZC019-110030- /O.NEW.KTWC.SV.W.0059.070811T0001Z-070811T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 501 PM MST FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 530 PM MST * AT 454 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF AJO AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF AJO BY 530 PM MST... LAT...LON 3214 11283 3224 11266 3246 11281 3233 11303 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 110024 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 523 PM MST FRI AUG 10 2007 AZC019-110033- /O.EXP.KTWC.SV.W.0059.000000T0000Z-070811T0030Z/ PIMA AZ- 523 PM MST FRI AUG 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIMA COUNTY EXPIRES AT 530 PM MST... DOPPLER RADAR INDICATED THAT THUNDERSTORM ACTIVITY BETWEEN AJO AND WHY IS NO LONGER SEVERE. HOWEVER...HEAVY RAIN FROM THESE STORMS WILL CONTINUE TO MOVE WEST. THIS AREA IS UNDER A FLASH FLOOD WARNING THROUGH 645 PM. LAT...LON 3214 11283 3224 11266 3246 11281 3233 11303 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:10 PM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 10, 2:10 PM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST FRI AUG 10 2007 .SYNOPSIS...MOISTURE WILL INCREASE ACROSS SOUTHEAST ARIZONA INTO THE WEEKEND AS A MORE FAVORABLE SOUTHEASTERLY FLOW RETURNS. THERE SHOULD BE ENOUGH MOISTURE FOR A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED 35-55 DBZ ECHOES OVER PORTIONS OF THE TOHONO OODHAM NATION AT 2105Z. OTHER SCATTERED ECHOES WERE OVER SANTA CRUZ COUNTY AND ACROSS THE WHITE MOUNTAINS. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. SATELLITE IMAGERY INDICATED CYCLONIC CIRCULATION FEATURE MOVING NWWD OVER NRN SONORA. CONVECTIVE CELLS WERE GENERATING AHEAD OF THIS SYSTEM...AS WELL AS ALONG THE DEMARCATION BETWEEN VERY DRY AIR WEST...AND DEEPER MOISTURE ARCING NEWD OVER SE AZ AS DEPICTED NICELY VIA WATER VAPOR IMAGERY. 10/12Z GFS INITIALIZED THE CYCLONIC CIRCULATION FEATURE QUITE WELL. COCHISE COUNTY...NERN SONORA...NWRN CHIHUAHUA AND SWRN NM PRESENTLY IN SUBSIDENCE AREA BEHIND VORT MAX GIVEN THE PRESENT PAUCITY OF CELLS OR EVEN CUMULOFORM CLOUDS. HOWEVER...CURRENT ACTIVITY MAY BE PRELUDE OF THINGS TO COME FOR THE TUCSON METRO AREA SEWD LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING...AS WATER VAPOR IMAGERY DEPICTED NEXT CYCLONIC CIRCULATION SYSTEM MOVING FAIRLY QUICKLY NWWD ACROSS FAR ERN SONORA INTO CENTRAL CHIHUAHUA. ALSO...CONVECTIVE ACTIVITY HAD DEVELOPED DURING THE PAST HOUR ALONG MOIST/DRY MID-LEVEL BOUNDARY OVER S CENTRAL NM AS WELL AS CENTRAL CHIHUAHUA. THE UPSHOT...WILL REFLECT SCATTERED SHOWERS/TSTMS THIS EVENING ACROSS MOST OF THIS FORECAST AREA. BELIEVE BULK OF ACTIVITY WILL END AROUND MIDNIGHT OR SO...ALTHOUGH WILL STILL MAINTAIN LOW-GRADE POPS AFTER MIDNIGHT MOST SECTIONS. UPPER HIGH PROGGED TO BE CENTERED OVER THE CENTRAL CONUS PLAINS INTO THE MIDDLE OF NEXT WEEK...THEN SHIFT TOWARD THE FOUR CORNERS REGION BY LATE NEXT WEEK AS TROUGH DEEPENS OVER THE NERN CONUS. ALTHOUGH AMPLE MOISTURE TO PREVAIL...THOUGH PERHAPS NOT AS MUCH AS EXPERIENCED DURING THE LATTER PART OF JULY INTO EARLY AUGUST...WILL MAINTAIN INHERITED FORECASTS OF ESSENTIALLY DAILY CLIMATOLOGICAL POP COVERAGE THIS FORECAST PERIOD. DAYTIME MAX TEMPS EXPECTED TO BE EITHER NEAR OR SLIGHTLY ABOVE NORMAL THIS WEEKEND AND INTO EARLY NEXT WEEK. && .AVIATION...SCATTERED TSRA ACROSS SE AZ THIS EVENING...WITH BULK OF TSRA EXPECTED TO END BY 11/09Z OR SO. CIGS ASSOCIATED WITH CB/S WILL GENERALLY BE AROUND 6-8 KFT AGL...THOUGH CIGS AS LOW AS 3 KFT AGL WITH THE STRONGEST TSTMS. MAINLY SCT CLOUD DECK ABOVE 12 KFT AGL AFTER 10/09Z INTO SATURDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:10 PM MST | Flash Flood Warning | TWC | Pima | 65 min |
| Aug 10, 6:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.